Hail, Sevier
- When
- April 20, 11:50 AM EST to 12:00 PM EST
- Where
- Sevier County, Pittman Center
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.767, -83.400
Quarter-size hail at Pittman Center
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Apr 20, 11:40 AM EST, 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1240 PM EDT THU APR 20 2006 .DISCUSSION...WILL UPDATE ZONES TO INCLUDE SEVERE THUNDERSTORM WATCH #221 AS APPROPRIATE. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && LCM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 519 AM EDT THU APR 20 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-210930- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 419 AM CDT THU APR 20 2006 /519 AM EDT THU APR 20 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT AN AREA OF THUNDERSTORMS OVER ARKANSAS AND WEST TENNESSEE THIS MORNING WILL TRACK EAST...REACHING EAST TENNESSEE THIS AFTERNOON. A WARM AND UNSTABLE AIR MASS WILL HELP THE STORMS INTENSIFY...SOME REACHING SEVERE LIMITS. THE PRIMARY THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. THE LOCATION WITH THE GREATEST CHANCE OF SEVERE WEATHER WILL BE IN THE CUMBERLAND PLATEAU AND CENTRAL AND SOUTHERN TENNESSEE VALLEY. THE STORMS ARE EXPECTED TO CONTINUE THROUGH THE EVENING AND OVERNIGHT HOURS...AFFECTING NORTHEAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A MORE ORGANIZED LOW PRESSURE SYSTEM WILL BRING A GREATER CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA ON FRIDAY AFTERNOON AND FRIDAY NIGHT...AND SOME OF THE STORMS COULD BE SEVERE. LARGE HAIL...DAMAGING WINDS...AND POSSIBLY A FEW TORNADOES WILL BE POSSIBLE ACROSS THE ENTIRE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH THIS EVENING. DGS
The Knoxville radar (KMRX), 45 km away, was scanning. The volume nearest the first event began at 16:51 UTC.
1 hail. Local standard time, as filed.
Quarter-size hail at Pittman Center
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501509.